Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Blood while urinating - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My 12 year old son has just shown me that he is bleeding from his penis while and after urinating. His penis had droplets of blood from the end of it when he had finished which he nonchalantly wiped off. He says it does not hurt at all and has been bleeding for almost a month now. I asked him to pull his foreskin back to check for cuts or tears and there is nothing obvious. Any suggestions?
Doctor :   hi
Doctor :   Dr AAAAAAA here.
User :   hi
Doctor :   let me read what you have typed
User :   ok thanks
Doctor :   does he have burning sensation or pain while urinating?
User :   no he says he doesn't.
Doctor :   blood in urine can be due to urinary tract infection, painless urination with blood in urine might suggest problems with kidney
User :   My son does have a number of medical conditions and takes meds for them. He has epilepsy, ADHD and aspergers syndrome. He takes epilim, ritalin, concerta and seraquel.
Doctor :   I would recommend you to get a complete evaluation done by a pediatrician to rule out effects on the kidney
Doctor :   he will need a urine test and culture sensitivity test, along with a renal scan to see what is going on
User :   what sort of kidney problems is he likely to have. Why would his penis drip blood after urinating?
User :   what is a culture sensitivity test?
Doctor :   it is a test to identify if any infection is present
Doctor :   it is done on urine sample
User :   oh ok
Doctor :   the causes for this could be many like: stones in kidney, infection of kidney, bladder or ureter, injury to kidney (if bleeding is acute), bleeding disorders (might be induced due to multiple drug use), glomerulonephritis, nephritic syndrome etc.
Doctor :   only after careful evaluation and further investigation, the exact cause can be made out, to be able to start him on appropriate treatment
User :   ok, I will take him into our doctor tomorrow. Thank you.
Doctor :   the tests required further could be special tests like,
blood counts, cystoscopy, CT scan, tests for identifying bleeding problems etc.
Doctor :   have you followed what I have said?
Doctor :   keep him hydrated, let him have plenty of fluids, but avoid caffeinated beverages.
User :   yes, thank you. My biggest concern is that it is not painful for him. Usually blood would signafy pain!
Doctor :   yes, if it was associated with infection, he would have complained of pain, since there is no pain associated, other causes for kidney damage has to be considered and looked for.
Doctor :   like bleeding disorders (might be induced due to multiple drug use), glomerulonephritis, nephritic syndrome etc
User :   ok. why should he avoid caffeinated beverages?
Doctor :   it will cause more urination, and also not help in hydration making blood flow to kidneys worse and resulting in damage.
Doctor :   allow him plenty of fruit juices and water, but not caffeinated beverages
User :   ok, thank you for that.
Doctor :   is there anything else you would like to ask me?
User :   no thank you. I'll take him to see our doctor tomorrow. Thank you for your advice.
Doctor :   thanks for consulting me. bye for now.
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor